Asymptotic Behaviour of Random Vandermonde Matrices with Entries on the Unit Circle

Abstract : Analytical methods for finding moments of random Vandermonde matrices with entries on the unit circle are developed. Vandermonde Matrices play an important role in signal processing and wireless applications such as direction of arrival estimation, precoding, or sparse sampling theory, just to name a few. Within this framework, we extend classical freeness results on random matrices with independent, identically distributed (i.i.d.) entries and show that Vandermonde structured matrices can be treated in the same vein with different tools. We focus on various types of matrices, such as Vandermonde matrices with and without uniform phase distributions, as well as generalized Vandermonde matrices. In each case, we provide explicit expressions of the moments of the associated Gram matrix, as well as more advanced models involving the Vandermonde matrix. Comparisons with classical i.i.d. random matrix theory are provided, and deconvolution results are discussed. We review some applications of the results to the fields of signal processing and wireless communications.
Document type :
Journal articles
Complete list of metadatas

Cited literature [39 references]  Display  Hide  Download

https://hal-supelec.archives-ouvertes.fr/hal-00407938
Contributor : Samir Medina Perlaza <>
Submitted on : Thursday, January 14, 2010 - 11:01:39 AM
Last modification on : Thursday, March 29, 2018 - 11:06:04 AM
Long-term archiving on : Tuesday, June 15, 2010 - 9:31:19 PM

File

vandermonde-I.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-00407938, version 1

Collections

Citation

Oyvind Ryan, Merouane Debbah. Asymptotic Behaviour of Random Vandermonde Matrices with Entries on the Unit Circle. IEEE Transactions on Information Theory, Institute of Electrical and Electronics Engineers, 2009, 55 (7), pp. 3115-3147. ⟨hal-00407938⟩

Share

Metrics

Record views

172

Files downloads

104